MAUDE Adverse Event Report: COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22636
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the picture provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.The report was confirmed with the picture provided.The picture is a photo of the device in the tray and the internal bolster is separated from the feeding tube.The feeding tube and bolster do not show any indication of having been inside the patient.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photo provided and statements describing the event.The device history record for the lot number and subassembly lot numbers said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The iqc record for the lot of cpn (b)(4) involved was reviewed and indicated that there was no issue with the product in terms of tensile strength.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all peg 24 percutaneous endoscopic gastrostomy sets - pull are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg), the physician used a peg 24 percutaneous endoscopic gastrostomy set ¿ pull.The wire guide was introduced with out complication.The wire guide was extracted through the oral cavity using the polypectomy handle provided.The physician proceeded to remove the gastrostomy tube from the plastic container and crimp it with the guide, however, at the initial introduction, the button [bolster] detached.The procedure is suspended and a new probe is placed.A section of the device did not remain inside the patient¿s body.The initial reported indicated the patient did not require any additional procedures due to this occurrence.However, it is unclear based on information provided if the section of the device detached prior to being introduced in the patent or after it had been inserted and had to be removed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
The following was initially reported."during a percutaneous endoscopic gastrostomy (peg), the physician used a peg 24 percutaneous endoscopic gastrostomy set ¿ pull.The wire guide was introduced with out complication.The wire guide was extracted through the oral cavity using the polypectomy handle provided.The physician proceeded to remove the gastrostomy tube from the plastic container and crimp it with the guide, however, at the initial introduction, the button [bolster] detached.The procedure is suspended and a new probe is placed." our evaluation of the returned device on 17-dec-21 determined that the top of the dilator loop on the end of the feeding tube is missing and was not included in the return of the device.This information was communicated to the user facility and the location of the missing section is unknown.Additional information was also received on 5-jan-21: there was detachment of the device before placement in the patient, the change of equipment was requested at the time, the provider solved immediately since it had other spare equipment at that time.However, the device evaluation found minor discoloration and debris was present on the bolster and cold snare, discoloration was present on the pull insertion wire, and potentially dried fluid was present on the dilation catheter tube which is consistent with use of the device.A section of the device did not remain inside the patient¿s body.The initial reported indicated the patient did not require any additional procedures due to this occurrence.However, it is unclear based on information provided if a section of the device detached prior to being introduced in the patent or after it had been inserted and had to be removed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: section h: ec method code desc - 5: incomplete device returned (4116).Investigation evaluation: a picture of the device was provided by the user.The picture is a photo of the device in the tray and the internal bolster is separated from the feeding tube.A visual examination of the returned device confirmed the report.Not all components of the kit were included in the return.The feeding tube was returned with the internal bolster separated and the top of the dilator loop detached.The missing portion of the dilator loop was not returned.Minor discoloration and debris was present on the bolster and cold snare, discoloration was present on the pull insertion wire, and potentially dried fluid was present on the dilation catheter tube which is consistent with use of the device.A section on the inner rim of the bolster appeared misshaped and inconsistent with the rest of the bolster.The cause of this observation and its relation to the reported failure is unknown.To investigate the bolster further, the supplier was contacted for input and provided pictures of the bolster, they provided the following: "at this point we have not been able to recreate that defect.We have been reviewing pull tests to see if any have been low and that doesn¿t appear to be the case.Everything has been well within spec.We did intentionally pull of the bolster on several parts to see the appearance.Although the tubing will tear part of the bolster with it at specific strength it doesn¿t appear like your pictures." the device history record for the lot number and subassembly lot numbers said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The internal quality check (iqc) record involved was reviewed and indicated that there was no issue with the product in terms of tensile strength.Investigation conclusion: a definitive cause for the reported observation could not be determined.The complaint was confirmed by the return of the device, however after visual examination in our laboratory as well as supplier evaluation through supplied photos, the cause of the occurrence is unknown.Additionally, a review of the patient/event info as well as clinical consultation on this report concluded that this was an initial placement of a peg despite the user indicating that the tube was placed through a well-established stoma.Prior to distribution, all peg 24 percutaneous endoscopic gastrostomy sets - pull are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10985325
Report Number1037905-2020-00544
Device Sequence Number16803323
Product Code KNT
UDI-Device Identifier00827002226364
UDI-Public(01)00827002226364(17)210128(10)W4313474
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Model NumberG22636
Device Catalogue NumberPEG-24-PULL-S
Device Lot NumberW4313474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX EPK-700 CHANNEL 2.8MM ENDOSCOPE.
Patient Age76 YR
Patient Weight45